Alert archive / Louisiana / Gale Warnings in 2026
Gale Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this gale warning at Jan 29, 2026, 9:34 AM CST. It took effect at Jan 30, 2026, 6:00 PM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2026, 9:34 AM CST (15:34 UTC)
- In effect from
- Jan 30, 2026, 6:00 PM CST
- Expired
- Feb 1, 2026, 12:00 AM CST
- In force
- 30 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
801 WHUS74 KLIX 291534 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 934 AM CST Thu Jan 29 2026 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-300545- /O.UPG.KLIX.GL.A.0002.260131T0000Z-260201T0600Z/ /O.NEW.KLIX.GL.W.0002.260131T0000Z-260201T0600Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 934 AM CST Thu Jan 29 2026 ...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...North winds 20 to 30 kt with frequent gusts up to 40 kt and seas 8 to 13 ft expected. * WHERE...Portions of Gulf of America. * WHEN...From 6 PM Friday to midnight CST Saturday night. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
7 follow-up statements
120 WHUS74 KLIX 300417 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1017 PM CST Thu Jan 29 2026 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-301830- /O.CON.KLIX.GL.W.0002.260131T0000Z-260201T0600Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1017 PM CST Thu Jan 29 2026 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM FRIDAY TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...North winds 20 to 30 kt with frequent gusts up to 40 kt and seas 8 to 13 ft expected. * WHERE...Portions of Gulf of America. * WHEN...From 6 PM Friday to midnight CST Saturday night. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
650 WHUS74 KLIX 300432 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1032 PM CST Thu Jan 29 2026 GMZ530-550-552-570-572-301845- /O.NEW.KLIX.SC.Y.0007.260130T1800Z-260131T0000Z/ /O.CON.KLIX.GL.W.0002.260131T0000Z-260201T0600Z/ Lake Pontchartrain and Lake Maurepas- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 1032 PM CST Thu Jan 29 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM CST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM FRIDAY TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 25 kt expected. For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm, Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Small Craft Advisory, from noon to 6 PM CST Friday. For the Gale Warning, from 6 PM Friday to midnight CST Saturday night. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ532-534-536-538-555-557-575-577-301845- /O.CON.KLIX.GL.W.0002.260131T0000Z-260201T0600Z/ Mississippi Sound-Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1032 PM CST Thu Jan 29 2026 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM FRIDAY TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...North winds 20 to 30 kt with frequent gusts up to 40 kt and seas 8 to 13 ft expected. * WHERE...Portions of Gulf of America. * WHEN...From 6 PM Friday to midnight CST Saturday night. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
160 WHUS74 KLIX 301725 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1125 AM CST Fri Jan 30 2026 GMZ530-550-552-570-572-310730- /O.CON.KLIX.SC.Y.0007.260130T1800Z-260131T0000Z/ /O.CON.KLIX.GL.W.0002.260131T0000Z-260201T0600Z/ Lake Pontchartrain and Lake Maurepas- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 1125 AM CST Fri Jan 30 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 25 kt expected. For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm, Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Small Craft Advisory, from noon to 6 PM CST Friday. For the Gale Warning, from 6 PM Friday to midnight CST Saturday night. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ532-534-536-538-555-557-575-577-310730- /O.CON.KLIX.GL.W.0002.260131T0000Z-260201T0600Z/ Mississippi Sound-Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1125 AM CST Fri Jan 30 2026 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...North winds 20 to 30 kt with frequent gusts up to 40 kt and seas 8 to 13 ft expected. * WHERE...Portions of Gulf of America. * WHEN...From 6 PM Friday to midnight CST Saturday night. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
770 WHUS74 KLIX 310552 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1152 PM CST Fri Jan 30 2026 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-312000- /O.CON.KLIX.GL.W.0002.000000T0000Z-260201T0600Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1152 PM CST Fri Jan 30 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SATURDAY NIGHT... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm, Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Small Craft Advisory, from noon to 6 PM CST Friday. For the Gale Warning, from 6 PM Friday to midnight CST Saturday night. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
320 WHUS74 KLIX 311944 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 144 PM CST Sat Jan 31 2026 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-010945- /O.CON.KLIX.GL.W.0002.000000T0000Z-260201T0600Z/ /O.NEW.KLIX.SC.Y.0008.260201T0600Z-260201T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 144 PM CST Sat Jan 31 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm, Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Gale Warning, until midnight CST tonight. For the Small Craft Advisory, from midnight tonight to 6 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
809 WHUS74 KLIX 010517 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1117 PM CST Sat Jan 31 2026 GMZ530-532-534-536-538-550-552-570-572-011200- /O.CON.KLIX.GL.W.0002.000000T0000Z-260201T0600Z/ /O.CON.KLIX.SC.Y.0008.260201T0600Z-260201T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 1117 PM CST Sat Jan 31 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm, Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Gale Warning, until midnight CST tonight. For the Small Craft Advisory, from midnight tonight to 6 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ GMZ555-557-575-577-011800- /O.CON.KLIX.GL.W.0002.000000T0000Z-260201T0600Z/ /O.EXT.KLIX.SC.Y.0008.260201T0600Z-260201T1800Z/ Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1117 PM CST Sat Jan 31 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm, Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Gale Warning, until midnight CST tonight. For the Small Craft Advisory, until noon CST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
068 WHUS74 KLIX 010618 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1218 AM CST Sun Feb 1 2026 GMZ530-532-534-536-538-550-552-570-572-011200- /O.EXP.KLIX.GL.W.0002.000000T0000Z-260201T0600Z/ /O.CON.KLIX.SC.Y.0008.000000T0000Z-260201T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 1218 AM CST Sun Feb 1 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING HAS EXPIRED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Lake Pontchartrain and Lake Maurepas, Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm, Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Gale Warning, until midnight CST tonight. For the Small Craft Advisory, from midnight tonight to 6 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ555-557-575-577-011800- /O.EXP.KLIX.GL.W.0002.000000T0000Z-260201T0600Z/ /O.CON.KLIX.SC.Y.0008.000000T0000Z-260201T1800Z/ Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1218 AM CST Sun Feb 1 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING HAS EXPIRED... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft. * WHERE...Lake Pontchartrain and Lake Maurepas, Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm, Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...For the Gale Warning, until midnight CST tonight. For the Small Craft Advisory, until noon CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Jan 29, 5:11 AM CST, 4 hours 23 minutes earlier. Its key messages:
- Updated at 511 AM CST Thu Jan 29 2026
- Below normal temps expected through the remainder of the week.
- Another significant Arctic outbreak, stronger/colder than last weekend, with impacts expected late Friday through early Monday morning. No precipitation is expected, but the air mass will be very cold, with the primary threats being dangerously low temperatures and wind chills.
- Small Craft Advisory to possibly Gale force winds look to be on the horizon the entire weekend, starting as early as Friday night.
Area forecast discussion, Jan 29, 5:11 AM CST, 4 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
511 AM CST Thu Jan 29 2026
...NEW AVIATION...
.KEY MESSAGES...
Updated at 511 AM CST Thu Jan 29 2026
- Below normal temps expected through the remainder of the week.
- Another significant Arctic outbreak, stronger/colder than last
weekend, with impacts expected late Friday through early Monday
morning. No precipitation is expected, but the air mass will be
very cold, with the primary threats being dangerously low
temperatures and wind chills.
- Small Craft Advisory to possibly Gale force winds look to be on
the horizon the entire weekend, starting as early as Friday
night.
&&
.SHORT TERM...
(Today through Friday)
Issued at 1228 AM CST Thu Jan 29 2026
Cool and dry forecast continues for the next 48 hours and then
the next Arctic blast will run into the region. Yesterday was a
more pleasant day with highs in the 50s under sunny skies. High
pressure was in control at the surface while a weak s/w moved
southeast across the region.
We will see slightly warmer temps today but Thursday highs could
occur early with the next cold front quickly be moving in from the
northwest and colder temperatures surging southeast that afternoon.
Northwest flow aloft will remain in place as multiple embedded s/w
look to slide across the region overnight and through the weekend as
the L/W trough becomes re-established over the eastern half of the
CONUS. The first s/w will be moving into the region Thursday night.
This will have a sfc low associated with it and it will traverse
from the lee of the Rockies to the Lower MS Valley and into the
southeastern CONUS by early Friday. This will bring a cold front
through the region early Friday with cold air hanging back until the
afternoon. Prior to that the forecast will be relatively benign with
light and variable winds today and then winds becoming northwesterly
but remaining light through the morning. /CAB/
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 1228 AM CST Thu Jan 29 2026
It will be another bitterly cold few days this weekend
as our second shot of Arctic air pushes into the region in less than
a week. This shot of cold air will be every bit as cold if not
colder but the wind chills could actually be colder as the wind
looks to be stronger and the breezy conditions could last longer
this time. The cold air surges into the region Friday afternoon with
strong cold air advection all night and into Saturday. H925 temps
could drop all the way down to -12 to -14C by early Saturday.
Dewpoints are expected to drop into the single digits and remain in
the single digits to lower teens all weekend. Guidance continues to
come in with lows in the 20s on Saturday and then mid teens to mid
20s on Sunday. The primary driver Friday night will be the CAA. With
that we didn't make any adjustments to the lows but Saturday night
and Sunday night is a little more tricky and could provide some room
to deviate from guidance. MOS is quite cold for Sunday morning but
the NBM is very warm and is actually above the 95th percentile.
However even as high pressure is building in winds will still be
around 15 kts at h925 and h85. Outside of those winds the setup is
quite favorable for a rather efficient radiational cooling night and
with dewpoints expected in the single digits to mid teens lows could
fall rather significantly. That said lows this past Tuesday did not
quite fall as much as expected across a good chunk of the area so
have decide to not make any significant shifts from the NBM for
Sunday morning but did lower the drainage areas 1-2 degrees.
So with lows that cold those two mornings the other question is wind
chill values and given the wind is expected to be stronger this time
especially Saturday morning those wind chills are expected to be
brutal once again. Min Wind Chill values are expected to range from
the mid single digits across southwestern MS to mid teens on the
Southshore. With strong CAA still occurring in the morning there
will not be much of a warm up during the day with highs likely only
approaching 30 across southwest MS and struggling to even get into
the upper 30s across the southern half of the CWA. With those
temperatures and breezy winds all day the wind chill is not expected
to even climb above the upper 20s. Once the sun starts to fall
temperatures will quickly begin to drop and the entire CWA will be
back below freezing between 01-02Z if not earlier. This sets the
stage for another dangerously cold night with min wind chill values
in the single digits to mid teens once again. Given the lack of the
wind chill getting above the upper 20s we decided to once again
issue an Extreme Cold Watch Friday night and run it through Sunday
morning.
High pressure remains over the area through the day Sunday and
overnight and this should provide another favorable radiational
cooling setup. The high will begin got slide east overnight but
should still have enough of an impact leading to another cold night
and the NBM may be warming things up just a touch too fast so we did
use a blend of the NBM and NBM50. We will then begin to moderate
with temps rebounding closer to normal by Monday afternoon. /CAB/
&&
.AVIATION...
(12Z TAFS)
Issued at 511 AM CST Thu Jan 29 2026
VFR conditions through the cycle...for the most part. There could
be CIG reductions for MCB Friday morning. Winds will continue to
remain light and variable, generally less than 10kt. (Frye)
&&
.MARINE...
Issued at 1228 AM CST Thu Jan 29 2026
A surface low developing along the lee of the Rockies will move
southeast across the Red River and into the Lower Ms Valley today.
However it will weaken as this occurs leading to light onshore flow
today and tonight before it moves into the southeastern CONUS
overnight. Once it moves through offshore flow will redevelop
through the day and increasing in strength. By afternoon SCY
conditions will likely be in place and as deeper cold air drives
into the region winds northerly and northwesterly winds will
continue to increase and Gale conditions could develop. A Gale Watch
has been issued for Friday night through Saturday. Winds will
eventually begin to taper off as high pressure builds in early
Sunday. /CAB/
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Extreme Cold Watch from late Friday night through Sunday morning
for LAZ034>037-039-046>048-056>060-064>071-076>090.
Freeze Warning until 8 AM CST this morning for LAZ056>060-
064>068-077-087>090.
GM...Gale Watch from Friday evening through Saturday evening for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...Extreme Cold Watch from late Friday night through Sunday morning
for MSZ068>071-077-083>088.
GM...Gale Watch from Friday evening through Saturday evening for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...CAB
LONG TERM....CAB
AVIATION...RDF
MARINE...CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 11:00 PM CST | Extreme Cold Watch | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 13 more | 11 hr |
| Jan 28, 11:02 PM CST | Gale Watch | LIX | 11 hr | |
| Jan 29, 9:32 AM CST | Extreme Cold Warning | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 13 more | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.